Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS Amarillo, TX

May 24, 20168 counties in Texas

NWS Amarillo, TX issued this flash flood watch at May 24, 2016, 3:11 PM CDT for 8 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 24, 2016, 3:11 PM CDT (20:11 UTC)
Expired
May 24, 2016, 8:50 PM CDT
In force
6 hr
Issued by
NWS Amarillo, TX
Flood severity
None

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1251 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WGUS64 KAMA 242011
FFAAMA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AMARILLO TX
311 PM CDT TUE MAY 24 2016

TXZ004-005-009-010-014-015-019-020-250900-
/O.NEW.KAMA.FF.A.0003.160524T2011Z-160525T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT...
MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER...CLARENDON...
WELLINGTON
311 PM CDT TUE MAY 24 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE EASTERN TEXAS PANHANDLE...INCLUDING THE
  FOLLOWING AREAS...COLLINGSWORTH...DONLEY...GRAY...HEMPHILL...
  LIPSCOMB...OCHILTREE...ROBERTS AND WHEELER.

* THROUGH LATE TONIGHT

* SIGNIFICANT RAINFALL HAS OCCURRED OVER MUCH OF THE WATCH AREA OVER
  THE LAST SEVERAL DAYS...UP TO 6 TO 8 INCHES IN SOME LOCATIONS.
  LOCALIZED FLOODING OF LOW-LYING AREAS AND CREEKS HAS OCCURRED WITH
  RECENT ROUNDS OF HEAVY RAIN...AND A POSSIBLE 1 TO 2 INCHES OF
  ADDITIONAL HEAVY RAIN WITH THUNDERSTORMS TONIGHT COULD CAUSE
  ADDITIONAL FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NF
1 follow-up statement
833 
WGUS64 KAMA 250150
FFAAMA

FLOOD WATCH
NATIONAL WEATHER SERVICE AMARILLO TX
850 PM CDT TUE MAY 24 2016

TXZ004-005-009-010-014-015-019-020-250300-
/O.CAN.KAMA.FF.A.0003.000000T0000Z-160525T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT...
MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER...CLARENDON...
WELLINGTON
850 PM CDT TUE MAY 24 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF TEXAS HAS BEEN CANCELLED.
THUNDERSTORM ACTIVITY HAS BEEN RAPIDLY DECREASING ACROSS THE TEXAS
PANHANDLE, WITH A LONE THUNDERSTORM OVER NORTHEASTERN OCHILTREE AND
NORTHWESTERN LIPSCOMB COUNTIES. THEREFORE...THE FLASH FLOOD WATCH HAS
BEEN CANCELLED. 

$$

BIEDA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood watch went out at May 24, 1:10 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 24, 1:10 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
110 PM CDT TUE MAY 24 2016

.Aviation...
Skies should remain VFR through this forecast. Thunderstorms will be
possible near the AMA TAF site this afternoon, but at this point it
looks like they will be just east of AMA. Gusty southerly winds will
decrease tonight after sunset. Winds will then veer some toward
sunrise.

&&

.Prev Discussion... /Issued 1254 PM CDT TUE MAY 24 2016/

Mesoscale Update...
..Severe weather expected today across the eastern Panhandles...

* Synoptic Overview: Water Vapor loop shows a complex pattern in the
  western United States, with a broad trough and embedded shortwaves.
  One fairly potent shortwave trough is now located in southern
  Nevada and is slowly moving east. Mid-level momentum will
  overspread much of New Mexico through the day and spread into the
  Texas Panhandle by early evening. Subtle mid-level height falls are
  expected to begin across the region by afternoon and provide more
  large scale ascent, albeit still quite weak, than was seen
  yesterday.

* Mesoscale: 15z hand surface analysis shows that low level flow has
  veered across much of the Texas and Oklahoma Panhandles with the
  exception being in the Southeast Texas Panhandle. A moisture
  discontinuity is present along this confluence zone which extends
  from near Lipscomb to Borger to Palo Duro Canyon. This is the
  beginning of what is expected to be a sharpening dryline later this
  afternoon. Latest surface observation at Amarillo ASOS has a
  temperature of 81 and a dew point of 61. Modifying the 12z sounding
  for this T/Td show that mixing is nearly extending into dry layer
  above a shallow moist layer. The dew point at Amarillo should begin
  to fall quickly within the next hour or two and the dryline will
  become much sharper in the vicinity of Amarillo. Temperatures west
  of the dryline are expected to warm considerably with mid 80s
  already observed in the western Panhandle. Typical diurnal density
  cycle related to this warming and falling surface pressures should
  result in a fairly significant isollabaric response and backing of
  low level flow east of the dryline by mid afternoon and continuing
  into early evening. This will 1.) ensure low-level moisture
  continues to be advected westward, 2.) result in increased low-
  level moisture convergence along the dryline to aid in convective
  initiation, and 3.) increase low level shear and enhance the
  tornado potential. The finer scale details of this process are not
  completely clear at this point and additional updates will be
  needed based on observational trends. One of the more challenging
  aspects of this forecast will be depth of moisture and how that may
  change throughout the day. Most of the short term model guidance
  suggests a fairly pronounced northward surge of higher 850 mb
  theta-e values across the eastern Texas Panhandle. The nose of this
  low-level theta-e axis may reach far southwest Kansas by early
  evening when the most likely time for tornadoes may occur as
  boundary layer starts to stabilize and low level jet increases
  causing an increase in 0-1 km shear. Another mesoscale aspect worth
  noting that may become particuarly important later today is an
  outflow boundary from overnight convection in Kansas that is now
  moving slowly south across Beaver County extending east-southeast
  to just north of Gage and further into Oklahoma. Stratus is more
  extensive north of this boundary with easterly surface winds
  enhancing low level shear.

* Threats: All modes of severe weather are expected, including large
  hail, damaging winds and tornadoes. At first glance at the short
  term guidance the most likely area for tornadoes to occur will be
  across the far northeast Texas Panhandle, Beaver County in the
  Oklahoma Panhandle, and extending north and east from there outside
  of our forecast area. This is due to proximity/timing of the nose
  of the low-level theta-e ridge, potential enhanced low level shear
  along and north of advancing outflow boundary, and tendency for
  stronger low level jet by evening as boundary layer begins to
  stabilize. We will refine the specific area of this threat later
  today. The primary threat will be large hail and soundings have
  evolved to be more favorable for very large/giant hail compared to
  prevous days. RAP/HRRR soundings across the eastern Panhandles show
  strong instability with MLCAPE in excess of 2,500 J/KG. What is
  particuarly concerning about the hail threat is the amount of CAPE
  in the hail growth zone and the increased flow from the top of the
  HGZ to the anvil layer compared to previous days. 1.5 PVU isotachs
  suggest stronger tropopause level flow with further south extent in
  the Panhandles as upper jet overspreads west/central Texas into
  southwest Oklahoma this evening. In the most persistent sustained
  updrafts in this thermodynamic environment, very large hail bigger
  than baseballs seems quite possible. We are also concerned about
  locally heavy rain for areas that received significant amounts two
  days ago. PWATs are not as high but slow moving supercells may
  produce locally heavy rainfall amounts and could cause flooding.

* Timing & Location: Convective initiation time based on modifying
  the 12z KAMA sounding for expected dew points ahead of the dryline
  and temperatures later this afternoon suggests thunderstorms may
  begin to develop shortly before 3 PM. Organization may be slow
  since deep layer shear is somewhat marginal and there is an
  imbalance between shear and instability with CAPE being so high.
  Storm motions should be northeasterly at around 20-25 knots before
  storms mature/become supercellular, turn right and slow down.
  Mature supercell storm motions and speeds should be east-
  northeasterly or easterly at around 15 knots based on Bunkers right
  moving vectors. Location of this initiation will be dependent on
  location of the dryline. Again, there is uncertainty with this
  given uncertainty with the depth of the moisture. We will sample
  this with a special 19z sounding, but it is entirely possible that
  the dryline does not mix east off the Caprock and remains over/near
  Amarillo, extending northeast to near Spearman. We will provide an
  update after analyzing the 19z sounding.

* Summary: Large hail, damaging winds, and isolated tornadoes could
  occur with any storms that form this afternoon across the eastern
  Texas and Oklahoma Panhandles and persist into the evening. Large
  hail, possibly very large, is the primary threat. The tornado
  threat should be maximized in the northeastern portion of the area
  from around 7 PM and 10 PM. Locally heavy rainfall with slow moving
  storms could cause flooding, particularly in areas that received
  significant rainfall on Sunday. Primary uncertainties are where the
  dryline will sharpen and thus where convective initiation is most
  likely, and where/when the best tornado potential will be. We will
  provide updates throughout the day based on observational trends
  and short term guidance.

BRB

Prev Discussion... /Issued 543 AM CDT TUE MAY 24 2016/

Aviation...
12Z Issuance...VFR conditions expected for all sites through the
period. Low clouds off the Caprock should thin out this morning and
thunderstorm chances later in the afternoon, after 21Z, shouldn't
affect the taf sites. Gusty southwest winds will be up to 30kts today
and stick around until 02 to 06Z.

Beat

Prev Discussion... /Issued 519 AM CDT TUE MAY 24 2016/

Discussion...
For today, a fairly broad upper level trof over wrn us witll retain
SW flow in place across the srn high plains. Surface winds will
increase and become SW on the Caprock later this morning, causing the
surface dryline to move east across wrn and most of cntrl zones and
eventually slow down and stall somewhere across ern half of the fcst
area later this afternoon. The combination of sufficient moisture
east of the dryline, strong daytime heating and attendant atmospheric
instability, the dryline itself acting as a sfc boundary to help
initiate sfc based tstms, a high cape environment east of the
dryline, decent shear, all suggest that another round of tstms will
develop later this afternoon and continue through the evening hours
east of where the dryline parks itself. Some storms will become
severe, with large hail the dominant primary severe weather threat,
although damaging winds and isolated tornadoes will also pose a
secondary threat. Have painted slgt chc to chc pops ern third of fcst
area for starters this afternoon and evening and also mentioned
psblty of severe in grids and appropriate zones.

A brief break from tstms seems likely on Wednesday and Wednesday
night as the dryline temporarily moves into Oklahoma. No pops during
this period.

A near repeat performance of this afternoon's and evening's severe
weather potential looks plausible for Thursday afternoon and evening
across the ern third of the fcst area as an upper level low pressure
system tracks across the srn and cntrl high plains durg this time
period. Slgt chc pops for tstms were incorporated into the grids
along with psblty of severe.

As the upper level low pressure system continues moving across to the
north of the OK and TX Panhandles on Friday, continued slgt chc pops
across nrn and ern sections based on projected path of the storm
system itself.

Dry weather is then anticipated area wide Friday night through
Saturday night. However, the wrn states upper level trof reloads for
Sunday into early next week with the major long range numerical
weather models indicating this to occur. Therefore, have slgt chc to
chc pops from Sunday through next Tuesday across the area in accordance
with the expected continuation of some semblance of a wrn states
upper level trof.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

15/6
Hazardous weather outlook, May 24, 5:39 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
539 AM CDT TUE MAY 24 2016

OKZ001>003-TXZ001>020-242100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
539 AM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON
AND EVENING. SOME STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY
ACCOMPANY THE STRONGEST STORMS...WHICH COULD LEAD TO FLOODING OR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS
EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS
THAT FORM MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...
AND ISOLATED TORNADOES THE PRIMARY HAZARDS.

ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER NORTHERN AND EASTERN
SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES ON FRIDAY...AND THEN
ACROSS ALL OF THE AREA SUNDAY THROUGH MONDAY. SOME STORMS THAT FORM
DURING THIS TIME PERIOD WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS EASTERN
SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND
BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING.

ANDRADE

In the hours before

Local storm report, May 24, 10:57 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1057 AM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND GST     1 SE MCLEAN             35.22N 100.59W
05/23/2016  E60 MPH          GRAY               TX   TRAINED SPOTTER

            LATE REPORT...THUNDERSTORM GUST FRONT BLEW THRU WITH
            ESTIMATED 60 MPH WINDS...RAIN WAS BLOWING SIDEWAYS.

&&

EVENT NUMBER AMA1600493

BIEDA
Local storm report, May 24, 11:15 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1115 AM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             4 SW DARROUZETT         36.40N 100.38W
05/23/2016  M1.50 INCH       LIPSCOMB           TX   TRAINED SPOTTER

            LATE REPORT OF PING PONG BALL SIZED HAIL WITH A
            THUNDERSTORM THAT PASSED OVER AT 0805 PM CDT.

&&

EVENT NUMBER AMA1600494

BIEDA
Local storm report, May 24, 1:49 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
149 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             4 E CLARENDON           34.94N 100.82W
05/23/2016  E1.00 INCH       DONLEY             TX   BROADCAST MEDIA

0402 PM     HAIL             1 SE LELIA LAKE         34.90N 100.76W
05/23/2016  M1.25 INCH       DONLEY             TX   STORM CHASER

            RECEIVED VIA SPOTTER NETWORK.

0403 PM     HAIL             1 SE LELIA LAKE         34.89N 100.76W
05/23/2016  E1.75 INCH       DONLEY             TX   STORM CHASER

            RECEIVED VIA SPOTTER NETWORK.

0415 PM     HAIL             2 SE LELIA LAKE         34.88N 100.74W
05/23/2016  E1.75 INCH       DONLEY             TX   STORM CHASER

0626 PM     HAIL             HOWARDWICK              35.04N 100.91W
05/23/2016  E1.00 INCH       DONLEY             TX   TRAINED SPOTTER

            QUARTER SIZE HAIL LASTED FROM 624 PM TO 626 PM.

0710 PM     HAIL             LELIA LAKE              34.90N 100.77W
05/23/2016  E1.00 INCH       DONLEY             TX   PUBLIC

            RECEIVED VIA TWITTER.

0712 PM     HAIL             1 E LELIA LAKE          34.90N 100.75W
05/23/2016  E1.00 INCH       DONLEY             TX   AMATEUR RADIO

            MOSTLY NICKEL SIZE HAIL WITH A FEW QUARTERS MIXED IN.

0713 PM     HAIL             6 WNW HEDLEY            34.90N 100.76W
05/23/2016  E1.00 INCH       DONLEY             TX   PUBLIC

            RECEIVED VIA TWITTER.

0734 PM     HAIL             6 E WOLF CREEK PARK     36.21N 100.54W
05/23/2016  E1.75 INCH       LIPSCOMB           TX   TRAINED SPOTTER

            PENNY AND NICKEL HAIL WITH A FEW GOLF BALLS MIXED IN.

0742 PM     HAIL             1 W ALANREED            35.21N 100.75W
05/23/2016  E1.75 INCH       GRAY               TX   AMATEUR RADIO

0743 PM     HAIL             6 E WOLF CREEK PARK     36.21N 100.54W
05/23/2016  M1.50 INCH       LIPSCOMB           TX   TRAINED SPOTTER

0744 PM     HAIL             3 SSE LAKE MCCLELLAN    35.18N 100.85W
05/23/2016  E1.00 INCH       DONLEY             TX   NWS EMPLOYEE

            QUARTER SIZE HAIL AND ESTIMATED WIND GUST OF 60 MPH.

0748 PM     HAIL             3 E ALANREED            35.22N 100.69W
05/23/2016  E2.00 INCH       GRAY               TX   STORM CHASER

0752 PM     HAIL             4 W ALANREED            35.21N 100.80W
05/23/2016  E1.75 INCH       GRAY               TX   STORM CHASER

            RECEIVED VIA SPOTTER NETWORK.

0755 PM     HAIL             1 SE ALANREED           35.20N 100.72W
05/23/2016  M3.11 INCH       GRAY               TX   STORM CHASER

0802 PM     HAIL             4 SE LAKE MCCLELLAN     35.18N 100.83W
05/23/2016  E2.00 INCH       DONLEY             TX   STORM CHASER

            HAIL ON GROUND AT I-40 REST STOP AT MILE MARKER 129

0803 PM     HAIL             1 S ALANREED            35.20N 100.73W
05/23/2016  M1.75 INCH       GRAY               TX   STORM CHASER

0805 PM     HAIL             4 SW DARROUZETT         36.40N 100.38W
05/23/2016  M1.50 INCH       LIPSCOMB           TX   TRAINED SPOTTER

            LATE REPORT OF PING PONG BALL SIZED HAIL WITH A
            THUNDERSTORM THAT PASSED OVER AT 0805 PM CDT.

0810 PM     HAIL             DARROUZETT              36.45N 100.33W
05/23/2016  E2.50 INCH       LIPSCOMB           TX   TRAINED SPOTTER

0815 PM     HAIL             DARROUZETT              36.45N 100.33W
05/23/2016  E2.00 INCH       LIPSCOMB           TX   PUBLIC

0832 PM     TSTM WND GST     1 SE MCLEAN             35.22N 100.59W
05/23/2016  E60 MPH          GRAY               TX   TRAINED SPOTTER

            LATE REPORT...THUNDERSTORM GUST FRONT BLEW THRU WITH
            ESTIMATED 60 MPH WINDS...RAIN WAS BLOWING SIDEWAYS.

0840 PM     HAIL             3 W SLAPOUT             36.62N 100.17W
05/23/2016  M1.00 INCH       BEAVER             OK   PUBLIC

0938 PM     HAIL             1 W BOOKER              36.46N 100.56W
05/23/2016  E1.00 INCH       OCHILTREE          TX   PUBLIC

0946 PM     HAIL             4 SW GREENBELT LAKE     34.97N 100.96W
05/23/2016  E0.75 INCH       DONLEY             TX   STORM CHASER

1006 PM     HAIL             3 NW CLARENDON          34.97N 100.93W
05/23/2016  M1.25 INCH       DONLEY             TX   STORM CHASER

            DIME TO HALF DOLLAR SIZE HAIL REPORTED ALONG 287
            NORTHWEST OF CLARENDON.

1131 PM     HAIL             HOWARDWICK              35.04N 100.91W
05/23/2016  M1.25 INCH       DONLEY             TX   TRAINED SPOTTER

            QUARTER SIZE HAIL UP TO HALF DOLLAR SIZE HAIL IN
            HOWARDWICK

1141 PM     HAIL             1 NE HOWARDWICK         35.05N 100.90W
05/23/2016  E1.75 INCH       DONLEY             TX   STORM CHASER

1142 PM     HAIL             3 N HOWARDWICK          35.07N 100.91W
05/23/2016  M1.00 INCH       DONLEY             TX   TRAINED SPOTTER

1144 PM     HAIL             N HOWARDWICK            35.04N 100.91W
05/23/2016  E1.50 INCH       DONLEY             TX   TRAINED SPOTTER

1210 AM     HAIL             8 NW LAKE MCCLELLAN     35.30N 100.97W
05/24/2016  M1.00 INCH       GRAY               TX   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL ALONG HIGHWAY 70.

1214 AM     HAIL             7 NW LAKE MCCLELLAN     35.29N 100.96W
05/24/2016  M0.75 INCH       GRAY               TX   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL ON HIGHWAY 70.

&&

EVENT NUMBER AMA1600464 AMA1600465 AMA1600466 AMA1600467 AMA1600468
AMA1600469 AMA1600471 AMA1600470 AMA1600472 AMA1600473 AMA1600476
AMA1600474 AMA1600478 AMA1600475 AMA1600482 AMA1600477 AMA1600480
AMA1600494 AMA1600479 AMA1600481 AMA1600493 AMA1600483 AMA1600485
AMA1600484 AMA1600486 AMA1600487 AMA1600488 AMA1600489 AMA1600490
AMA1600492 AMA1600491

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:00 PM CDTSpecial Weather StatementAMARoberts30 min
May 23, 7:19 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Hemphill, Roberts, Wheeler56 min
May 23, 7:38 PM CDTSevere Thunderstorm WarningAMALipscomb52 min
May 23, 7:39 PM CDTSpecial Weather StatementAMAOchiltree36 min
May 23, 7:45 PM CDTTornado WarningAMADonley, Gray30 min
May 23, 8:02 PM CDTSpecial Weather StatementAMAArmstrong28 min
May 23, 8:15 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler24 min
May 23, 8:20 PM CDTSevere Thunderstorm WarningAMAArmstrong55 min
May 23, 8:50 PM CDTSpecial Weather StatementAMADonley25 min
May 23, 9:14 PM CDTSpecial Weather StatementAMAOchiltree16 min
May 23, 9:16 PM CDTSpecial Weather StatementAMACollingsworth, Donley29 min
May 23, 9:24 PM CDTSevere Thunderstorm WarningAMAOchiltree47 min
May 23, 9:30 PM CDTSevere Thunderstorm WarningAMADonley60 min
May 23, 9:39 PM CDTSevere Thunderstorm WarningAMALipscomb33 min
May 23, 9:43 PM CDTSevere Thunderstorm WarningAMADonley62 min
May 23, 9:56 PM CDTTornado WarningAMADonley21 min
May 23, 10:21 PM CDTAreal Flood AdvisoryAMADonley3 hr
May 23, 10:55 PM CDTSpecial Weather StatementAMADonley35 min
May 23, 11:11 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley46 min
May 23, 11:29 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray42 min
May 24, 4:11 PM CDTSpecial Weather StatementAMAArmstrong, Randall64 min
May 24, 4:14 PM CDTSpecial Weather StatementAMAHansford, Hutchinson61 min
May 24, 4:27 PM CDTSpecial Weather StatementAMAHutchinson48 min
May 24, 4:30 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts90 min
May 24, 5:47 PM CDTSpecial Weather StatementAMAArmstrong43 min
May 24, 6:08 PM CDTSpecial Weather StatementAMARoberts67 min
May 24, 6:17 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts88 min
May 24, 6:32 PM CDTSpecial Weather StatementAMAArmstrong58 min
May 24, 6:42 PM CDTTornado WarningAMAHansford, Hutchinson, Ochiltree, Roberts63 min
May 24, 6:55 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley65 min

Nearby

Flash Flood Watches in Texas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.